Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is It Hyperlactemia/Lactic Acidosis?
Sep 10, 2004

I have been HIV positive for 10 years. I am male and of average weight. I keep in shape and take multi-vitamins, with extra B-2, and thiamine. I have been undectable for 2.5 years taking Combivir and Viread. I have had no problems with the combo. But, in the last several days to two weeks I have started waking up in the morning with my shoulders aching. I have lost a little weight and it has been difficult to find an appetite. I also had a slight pain on my right side that seemed to coincide with a lighter than normal stool. That seemed to subside, yet I had a profound feeling of unwellness and as if something was out of balance. I felt worse than I could remember feeling with this disease. I had twinges of pain in my calves that were very fleeting. I felt dehydrated and had to urinate about every 30 minutes for several days. Strangely when I had the feeling to void, it was not the ususal feeling, it was always kind of there in a dull sort of way. I have only one main functioning kidney with a typical creatinine value of 1.8, possibly congenital. I wonder a few things. Was it the beginning of lactic acidosis? Was it renal intolerance to Viread? I stopped the anti-retrovirals immediately, and now 24 hours later, I am beginning to feel better. Am I out of the danger from hyperlactemia since I stopped the meds early? And did I make a prudent decision to stop them and risk viremia as opposed to hyperlactemia?

Response from Dr. Henry

You should get a clinical and laboratory evaluation to assess kidney, muscle, liver, and metabolic status/function. I am not a fan of your particular regimen but is may work for some. Viread renal problems may be more common in persons with underlying renal problems. Lactic acidosis is not very common with that regimen so usually I would recommend seeing your HIV doc to be evaluated rather than stopping your meds which risks resistance and often doesn't clearly define what is going. KH



Previous
Odd Sensation
Next
Switching treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement